MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.065)

OBERDORF SYNTHES PRODUKTIONS GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.065)
Catalog Number 309.068
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that on (b)(6) 2019, the patient underwent a revision procedure due to a broken screw.During the procedure, part of the spare reamer tube broke off when it was used to remove the broken screw in the patient's back.The broken screw was removed with the reamer.The broken reamer was discovered during subsequent cleaning of the instrument and subsequent postoperative radiotherapy (rt) image showed metal in the patient.According to the surgeon, the metal should not be removed by re-operation.It is unknown if there was surgical delay.The procedure outcome and patient status are unknown.The revision procedure for the post-operative broken screw is captured in related complaint (b)(4).This report is for a reamer tube.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was reported that on april 24, 2019, during an unknown surgery, the two-teeth steel for about 2x3-4mm of spare reamer tube broke off when it was used to remove the broken unknown screw in the patient's back.Initially, the patient had back pain and during surgery, it was discovered that the unknown screw was broken.The patient must have six (6) unknown screws to be removed in the back wherein one (1) screw was broken.The remaining part of the broken screw was removed by the used of the reamer and removed the bone tissue.All six (6) unknown screws were successfully removed.However, the broken reamer was discovered during subsequent cleaning of the instrument wherein the metal is seen on the subsequent postoperative radiotherapy (rt) image.According to the surgeon, the metal should not be removed by re-operation.The broken part of the reamer was left in the patient.The surgery was successfully completed with no surgical delay.The patient is stable.The revision procedure for the post-operative broken screw is captured in related complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Concomitant devices: screw (part: unknown, lot: unknown, quantity: 6).

Brand Name
SPARE REAMER TUBE FOR HOLLOW REAMER (309.065)
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8675683
Report Number8030965-2019-65002
Device Sequence Number16737329
Product Code HTO
UDI-Device Identifier07611819201873
UDI-Public(01)07611819201873
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.068
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer06/24/2019
07/29/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date07/19/2019
07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;